Alert archive / Massachusetts / High Wind Watches in 2023

High Wind Watch 2, NWS Boston/Norton, MA

December 8, 2023Barnstable County, Dukes County, Nantucket County, Massachusetts; Washington County, Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Dec 8, 2023, 2:30 PM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts; Washington County, Rhode Island. It took effect at Dec 11, 2023, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2023, 2:30 PM EST (19:30 UTC)
In effect from
Dec 11, 2023, 1:00 AM EST
Expired
Dec 10, 2023, 4:08 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA, Washington County, RI

The radar

The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS71 KBOX 081930
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
230 PM EST Fri Dec 8 2023

MAZ022>024-RIZ008-090900-
/O.NEW.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
230 PM EST Fri Dec 8 2023

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Cape Cod and the Islands, including Block Island.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Damaging winds could bring down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Secure any loose objects outdoors.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
5 follow-up statements
335 
WWUS71 KBOX 090912
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
412 AM EST Sat Dec 9 2023

MAZ022>024-RIZ008-092215-
/O.CON.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
412 AM EST Sat Dec 9 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
951 
WWUS71 KBOX 091825
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
125 PM EST Sat Dec 9 2023

MAZ022>024-RIZ008-100900-
/O.CON.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
125 PM EST Sat Dec 9 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  possible. 

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island. 

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
695 
WWUS71 KBOX 091931
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
231 PM EST Sat Dec 9 2023

MAZ019>021-RIZ006-007-100900-
/O.NEW.KBOX.WI.Y.0013.231211T0100Z-231211T1400Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
231 PM EST Sat Dec 9 2023

...WIND ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 9 AM EST MONDAY...

* WHAT...Southerly winds of 30-40mph with gusts to 50mph. 

* WHERE... Plymouth and southern Bristol counties in Massachusetts
  and Washington, Bristol, and Newport counties in Rhode Island. 

* WHEN... Sunday evening through early Monday morning. 

* IMPACTS...Damaging winds could blow down branches and trees,
  which could lead to power disruptions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Winds this strong are
capable of downing small tree limbs and branches, possibly
causing isolated power outages. Driving can also be difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

MAZ022>024-RIZ008-100900-
/O.CON.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
231 PM EST Sat Dec 9 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  possible. 

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island. 

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
283 
WWUS71 KBOX 091944
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
244 PM EST Sat Dec 9 2023

MAZ019>021-RIZ006-007-100900-
/O.CON.KBOX.WI.Y.0013.231211T0100Z-231211T1400Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
244 PM EST Sat Dec 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 9 AM EST
MONDAY...

* WHAT...Southerly winds of 30 to 40 mph with gusts to 50 mph.

* WHERE... Plymouth and southern Bristol counties in 
  Massachusetts and Washington, Bristol, and Newport counties in 
  Rhode Island. 

* WHEN... Sunday evening through early Monday morning.

* IMPACTS...Damaging winds could blow down branches and trees, 
  which could lead to power disruptions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Winds this strong are
capable of downing small tree limbs and branches, possibly
causing isolated power outages. Driving can also be difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

MAZ022>024-RIZ008-100900-
/O.CON.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
244 PM EST Sat Dec 9 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  possible. 

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island. 

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
502 
WWUS71 KBOX 100908
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
408 AM EST Sun Dec 10 2023

MAZ019>021-RIZ006-007-102215-
/O.UPG.KBOX.WI.Y.0013.231211T0100Z-231211T1400Z/
/O.NEW.KBOX.HW.W.0003.231211T0300Z-231211T1500Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
408 AM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern and Southern Plymouth, Southern Bristol MA, 
  Washington, and Newport Counties.

* WHEN...From 10 PM this evening to 10 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ022>024-RIZ008-102215-
/O.UPG.KBOX.HW.A.0002.231211T0600Z-231211T1800Z/
/O.NEW.KBOX.HW.W.0003.231211T0300Z-231211T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
408 AM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST MONDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket 
  Counties. In Rhode Island, Block Island.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-013-015>018-RIZ001>004-102215-
/O.NEW.KBOX.WI.Y.0014.231211T0000Z-231211T1800Z/
Eastern Essex MA-Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Including the cities of Gloucester, Foxborough, Norwood, Boston, 
Quincy, Taunton, Brockton, Foster, Smithfield, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, 
and West Warwick
408 AM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Norfolk, Providence, Kent, Eastern Essex, Suffolk, 
  Northern Bristol MA, and Western Plymouth Counties.

* WHEN...From 7 PM this evening to 1 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 1:16 PM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 8, 1:16 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
116 PM EST Fri Dec 8 2023

.SYNOPSIS...
High pressure maintains dry weather through Saturday with
temperatures rising to above normal levels. A strong frontal
system has the potential to bring a period of heavy rain, strong
southerly winds and coastal flooding along the south coast late
Sunday into Monday. A few snow showers across northwest
Massachusetts are possible Monday afternoon and evening as the
system departs. Otherwise turning drier Monday evening with a
brief shot of colder air for the overnight, but temperatures
look to rebound back closer to seasonable levels Tuesday through
Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

130 PM update...

1022 MB surface ridge providing a pleasant December afternoon
across the region, with partly to mostly sunny conditions and
temps 40-45, mid to upper 30s high terrain. Fairly tranquil given
light winds and sunshine. Previous forecast remains on track,
therefore no changes with this update. Earlier discussion below.

-------------------------------------------------------------------

Chilly airmass over SNE this morning with temps in the 30s and
dew pts in the 20s, but not too bad for early Dec, especially
with sunshine (for most areas) and light winds. Satellite
imagery shows WAA clouds spilling over the ridge into western-
central MA into northeast CT and RI. Therefore, morning sunshine
will give way to increasing clouds this afternoon.

Given subsidence inversion over the area, not much boundary
layer mixing, limiting highs to the 40s, which is just about on
track for early Dec.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...

Not much change tonight into Saturday. Warm front should
struggle to move completely north of our region by Saturday
evening. However, there should be enough of a surge of warm air
to result in near to slightly above normal temperatures, despite
partly to mostly cloudy skies. Dry weather continues through
Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

Update: 4:10AM

* Quiet, mild, and dry through the first-half of Sunday. Afternoon
  highs could approach 60 degrees Sunday ahead of a robust weather
  system.

* Multi-hazardous system Sunday night through Monday bringing strong
  winds, soaking rains, coastal flooding concerns, in addition to
  dangerous marine conditions.

* Quieter and cooler Tuesday and Thursday.

Saturday Night and Sunday:

Generally dry, increasing cloud cover, and strengthening winds. The
surface high to the south and mid-level ridge aloft shift east ahead
of an approaching system. More on that in just a bit. During this
update opt to modify POPs, trending a drier day on Sunday, mainly
during the daylight hours. POPs/rain chances begin to increase from
west to east during the early to mid afternoon. Out ahead of the
storm WAA ushers mild temperatures into SNE. Temperatures overnight
into Sunday morning range between the mid-30s across the interior
and the mid-40s across the coastal plains. Sunday afternoon highs
are between 55-60 degrees, a few spots in SE MA make a run towards
the low-60s. South winds increase throughout the day, nothing overly
strong, but more noticeable during the afternoon hours with winds 10
to 15 MPH, gusts 20 to 25 MPH.

Sunday night through Monday night:

Confidence continues to increase that a robust storm will impact SNE
late Sunday night and through part of Monday, likely causing some
headaches for Monday's morning commute. Model guidance continues to
support a mid-level trough, somewhat negatively tilted, approaching
SNE with a developing surface low in the vicinity of Chesapeake Bay
based on global ensembles. For what it is worth, deterministic
guidance would suggest the low would quickly deepen, as it traverses
between the Mid-Atlantic to northern Maine/SE Quebec, dropping from
1003mb to 975mb in a 24-hour period. And when it comes to the LLJ,
there really remains no changes, 925mb over RI and SE MA remain out
of the south 70 to 80 knots. Further west/inland the 925mb winds are
too from the south between 40 to 60 knots.

This storm is likely to bring multiple hazards to SNE, strong wind
gusts, heavy rains with localized flooding concerns, and hazardous
marine conditions which include possible coastal flooding. Let us
break it down the details a bit more:

Strong Winds - Guidance remains in fair agreement a robust LLJ will
cross SNE late night into Monday, generally 00z to 18z Monday. The
jet remains the strongest over the waters, likely to bring the
strongest of the winds to RI and eastern MA; including locations
from Cape Ann to Cape Cod, and the adjacent islands. As mentioned
above, the 925mb southerly winds over RI and SE MA are between 70
and 80 knots. While further west/inland the 925mb winds are 40 to 60
knots. It is still difficult to say how much of the wind will mix
down to the surface due to an inversion below the LLJ. DESI mean
wind gust across SNE suggests 40 to 50 MPH gusts, while the south
coast of RI, SE MA, and Cape Ann are closer to 60 MPH. But there is
the potential for some of the stronger winds to mix down during
convective showers, more on that in a bit. Similar to last night,
the ECMWF ensemble continues with 60 and 80 percent probabilities of
gusts exceeding 50 knots for the south coast of RI, SE MA, and Cape
Ann. Plus there are lower probabilities between 20 and 40 percent of
gusts exceeding 64 knots across the outer Cape and Nantucket. At
this point there are no wind headlines issued, but it is becoming
more likely it will be needed Sunday night into Monday. It is worth
noting after the surface low tracks north and away from SNE there
will be CAA, allowing for less strong winds aloft to mix down easier
to the surface, below advisory criteria between 25 and 35 MPH, still
plenty of time to watch this.

Rain - The system will bring periods of heavy rainfall, PWATS surge
to 1.5", potentially higher, which is 300 to 400 percent of normal
for early December. Much of the global ensembles have agreement on
totals between 1 and 2 inches, with the greatest totals west and
lesser amounts east. And on the extreme, the GFS ensembles have up
to a 20 percent probability of rainfall exceeding 4 inches.

WPC has kept SNE under a marginal risk for excessive rainfall. Flash
flooding isn't an overall concern, but not out of the question. What
is more likely is poor drainage flooding due to leaf litter clogging
storm drains. Also, the MMEFS, ensemble river forecast, would
suggest a few area rivers have a 30 percent probability of reaching
minor flooding in western MA/CT. Something we will continue to keep
an eye on.

Lastly, we can not rule out some thunder during the overnight as the
possibility is there for a fine line to develop, as this system has
more spring-like qualities. We will need to watch the CAMS and
additional high-res model guidance as we get closer to the event.
Currently NAM3KM only goes out to 12z Sunday. In the event of
thunderstorm development it would become easier to mix those strong
winds aloft from the LLJ down to the surface.

Marine and Coastal - Because of the growing confidence of strong
gusts over area waters, opt to issue a Gale Watch in collaboration
with neighboring WFO. In addition to potential gale force winds
there are increasing seas and dangerous surf. Seas off shore build
to a height of 12 to 15 feet, while closer to the shore line, waves
could be as high as 8 to 12 feet! It is not out of the realm of
possibilities there could be coastal erosion along south facing
beaches.

It is also a possibility there could be coastal flooding, primarily
for the coastal communities of southern RI and south facing shores
of southeast MA. This would likely occur during the high tide Monday
morning, roughly around 5-7 AM. High tide at Fox Point, RI is 6:20AM
at 4.72 feet, coupled with a potential surge of 2.0 feet, that would
bring this area to action stage, potentially minor flooding. Stevens
Institute shows the 50th percentile just below minor flooding, while
the 95th percentile would crest below moderate flood level, which is
9.0 feet. There still remains plenty of uncertainty as the max surge
would need to coincide with the high tide. Likely why there is a
wide spread amongst the ensemble members, the 5th percentile would
keep water levels well below action stage. Plenty of time to watch
over the coming days.

Monday Night - System moves to the northeast, CAA ushers cooler and
drier air, with the lingering moisture a few snow showers are likely
across NW MA, could lead to minor accumulations. Temperatures drop
into the low and middle-20s, breezy WNW winds gusting to 25-35 MPH.

Tuesday through Thursday: A more quiet week ahead with surface high
pressure building across the center of the nation, with mid-level
ridging to our west comes later in the week. No significant weather
during this period, likely a dry stretch too. Highs are in the upper-
30s and low-40s. Overnight lows mid-20s to low-30s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z update...

Thru 00z...VFR cloud bases except some MVFR cigs over RI. Not
much change thru 00z. Light and variable winds becoming S-SE.
Dry weather prevails.

After 00z...VFR cloud bases, dry weather and winds SSW.

Saturday...VFR cloud bases, dry weather, south winds 5-10 kt
inland, 10-15 kt along the coast.

Saturday night...VFR cloud bases and dry weather. However,
trending MVFR in areas of fog and a risk of showers toward 12z
Sun across western MA/CT. South winds 5-10 kt.

KBOS Terminal...High confidence in TAF. Quiet weather through
Saturday evening.

KBDL Terminal...High confidence in TAF. Quiet weather through
Saturday evening.

Outlook /Sunday through Tuesday/...

Sunday: Mainly VFR, with areas IFR possible. Strong winds with
local gusts up to 40 kt. Chance RA, patchy BR.

Sunday Night: Mainly IFR, with areas MVFR possible. Strong
winds with gusts up to 50 kt. RA, isolated TSRA, patchy BR.

Monday: Mainly VFR, with local IFR possible. Strong winds with
gusts up to 50 kt. RA, patchy BR.

Monday Night: VFR. Windy with gusts up to 35 kt.

Tuesday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

High Confidence.

Expecting relatively light winds and seas through Saturday. A
warm front should move across the southern coastal waters
Saturday, but remain west of the eastern coastal waters through
then.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Winds less than 25 kt.

Sunday: Low risk for gale force winds with gusts up to 35 kt.
Seas locally approaching 5 ft. Chance of rain. Local visibility
1 to 3 nm.

Sunday Night: Low risk for storm force winds with gusts up to
50 kt. Rough seas up to 14 ft. Rain, isolated thunderstorms,
patchy fog. Visibility 1 to 3 nm.

Monday: Low risk for storm force winds with gusts up to 50 kt.
Rough seas up to 15 ft. Rain, patchy fog. Areas of visibility
1 to 3 nm.

Monday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 13 ft.

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from Sunday afternoon through Monday evening for
     ANZ230>237-250-251-254>256.

&&

SYNOPSIS...Belk/Dooley
NEAR TERM...Belk/Nocera
SHORT TERM...Belk
LONG TERM...Dooley
AVIATION...Nocera/Dooley
MARINE...Belk/Dooley

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:11 AM ESTGale WatchBOX10 hr
Dec 8, 2:23 PM ESTFlood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more67 hr
Dec 8, 2:38 PM ESTStorm WatchBOX37 hr
Dec 8, 2:36 PM ESTCoastal Flood WatchBOXBristol, Kent, Newport, Providence, Washington38 hr

Nearby

High Wind Watches in Massachusetts, 2023High Wind Watches in Rhode Island, 2023Every high wind watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.